Bounds on Wahl singularities from symplectic topology

Evans, Jonathan David and Smith, Ivan (2020) Bounds on Wahl singularities from symplectic topology. Algebraic Geometry, 7 (1). pp. 59-85. ISSN 2214-2584

[img]
Preview
PDF (1708.02268)
1708.02268.pdf - Accepted Version

Download (362kB)

Abstract

Let X be a minimal surface of general type with positive geometric genus (b+>1) and let K2 be the square of its canonical class. Building on work of Khodorovskiy and Rana, we prove that if X develops a Wahl singularity of length ℓ in a Q-Gorenstein degeneration, then ℓ≤4K2+7. This improves on the current best-known upper bound due to Lee (ℓ≤400(K2)4). Our bound follows from a stronger theorem constraining symplectic embeddings of certain rational homology balls in surfaces of general type. In particular, we show that if the rational homology ball Bp,1 embeds symplectically in a quintic surface, then p≤12, partially answering the symplectic version of a question of Kronheimer.

Item Type:
Journal Article
Journal or Publication Title:
Algebraic Geometry
Subjects:
ID Code:
132435
Deposited By:
Deposited On:
03 Apr 2019 15:25
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Apr 2020 07:15